Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Aug 10, 2017, 8:17 PM CDT for 4 parishes in Louisiana. It took effect at Aug 12, 2017, 6:00 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 8:17 PM CDT (01:17 UTC)
- In effect from
- Aug 12, 2017, 6:00 PM CDT
- Expired
- Aug 16, 2017, 7:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 84 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River of Louisiana near Rochelle (RHLL1). The gauge peaked at 30.47 ft at Aug 16, 2017, 3:00 AM CDT.
- Action stage
- 31.5 ft
- Minor stage
- 32 ft
- Moderate stage
- 38 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07372200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
312 WGUS44 KSHV 110117 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 817 PM CDT Thu Aug 10 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-120117- /O.NEW.KSHV.FL.W.0067.170812T2300Z-170816T1200Z/ /RHLL1.1.ER.170812T2300Z.170814T1200Z.170815T1800Z.NO/ 817 PM CDT Thu Aug 10 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Little River Of Louisiana Near Rochelle. * from Saturday evening to Wednesday morning...or until the warning is cancelled. * AT 7:30 PM Thursday The stage was 14.4 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by Saturday evening and continue to rise to near 33.0 feet by Monday morning. The river will fall below flood stage by Tuesday early afternoon. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ 25
9 follow-up statements
368 WGUS84 KSHV 120130 FLSSHV Flood Statement National Weather Service Shreveport LA 830 PM CDT Fri Aug 11 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-130130- /O.EXT.KSHV.FL.W.0067.170813T1330Z-170816T1800Z/ /RHLL1.1.ER.170813T1330Z.170814T1800Z.170816T0000Z.NO/ 830 PM CDT Fri Aug 11 2017 ...The flood warning extended until Wednesday afternoon...The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Sunday morning to Wednesday afternoon...or until the warning is cancelled. * At 7:30 PM Friday The stage was 21.7 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by Sunday morning and continue to rise to near 33.0 feet BY Monday early afternoon. The river will fall below flood stage by Tuesday evening. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ 25
672 WGUS44 KSHV 121639 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1139 AM CDT Sat Aug 12 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-131639- /O.CON.KSHV.FL.W.0067.170813T1330Z-170816T1800Z/ /RHLL1.1.ER.170813T1330Z.170814T1800Z.170816T0000Z.NO/ 1139 AM CDT Sat Aug 12 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Sunday morning to Wednesday afternoon...or until the warning is cancelled. * AT 10:30 AM Saturday The stage was 24.7 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by tomorrow morning and continue to rise to near 33.0 feet by Monday early afternoon. The river will fall below flood stage by Tuesday evening. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$
076 WGUS84 KSHV 130308 FLSSHV Flood Statement National Weather Service Shreveport LA 1008 PM CDT Sat Aug 12 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-140308- /O.EXT.KSHV.FL.W.0067.170815T2000Z-170818T1525Z/ /RHLL1.1.ER.170815T2000Z.170817T0000Z.170817T2125Z.NO/ 1008 PM CDT Sat Aug 12 2017 ...The flood warning extended until Friday morning...The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Tuesday afternoon to Friday morning...or until the warning is cancelled. * At 9:30 PM Saturday The stage was 26.2 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by Tuesday afternoon and continue to rise to near 33.0 feet BY Wednesday evening. The river will fall below flood stage by Thursday afternoon. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ 25
524 WGUS44 KSHV 131609 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Shreveport LA 1109 AM CDT Sun Aug 13 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-141609- /O.EXT.KSHV.FL.W.0067.170816T0300Z-000000T0000Z/ /RHLL1.1.ER.170816T0300Z.170817T1200Z.000000T0000Z.NO/ 1109 AM CDT Sun Aug 13 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Tuesday evening until further notice...or until the warning is cancelled. * AT 10:30 AM Sunday The stage was 27.6 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by Tuesday before midnight and continue to rise to near 32.9 feet by Thursday morning. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ TXC159-343-387-449-141609- /O.EXT.KSHV.FL.W.0069.170814T0455Z-170817T1820Z/ /TLCT2.2.ER.170814T0455Z.170815T0000Z.170817T0020Z.NO/ 1109 AM CDT Sun Aug 13 2017 ...forecast flooding increased from Minor to Moderate severity... The flood warning continues for the Sulphur River Below Talco. * from this evening to Thursday afternoon...or until the warning is cancelled. * AT 10:45 AM Sunday The stage was 7.4 feet. * Moderate flooding is forecast. * Flood stage is 20.0 feet. * Forecast...Rise above flood stage by tonight and continue to rise to near 26.0 feet by tomorrow evening. The river will fall below flood stage by Wednesday evening. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$
875 WGUS84 KSHV 131610 FLSSHV Flood Statement National Weather Service Shreveport LA 1110 AM CDT Sun Aug 13 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-141610- /O.CON.KSHV.FL.W.0067.170816T0300Z-000000T0000Z/ /RHLL1.1.ER.170816T0300Z.170817T1200Z.000000T0000Z.NO/ 1110 AM CDT Sun Aug 13 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Tuesday evening until further notice...or until the warning is cancelled. * At 10:30 AM Sunday The stage was 27.6 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by Tuesday before midnight and continue to rise to near 32.9 feet by Thursday morning. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$
246 WGUS84 KSHV 140050 FLSSHV Flood Statement National Weather Service Shreveport LA 750 PM CDT Sun Aug 13 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-150050- /O.EXT.KSHV.FL.W.0067.170816T1200Z-170819T1400Z/ /RHLL1.1.ER.170816T1200Z.170817T1200Z.170818T2000Z.NO/ 750 PM CDT Sun Aug 13 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Wednesday morning to Saturday morning...or until the warning is cancelled. * At 7:30 PM Sunday The stage was 28.4 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by Wednesday morning and continue to rise to near 33.0 feet BY Thursday morning. The river will fall below flood stage by Friday afternoon. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ 25
893 WGUS84 KSHV 141522 FLSSHV Flood Statement National Weather Service Shreveport LA 1022 AM CDT Mon Aug 14 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-151522- /O.EXT.KSHV.FL.W.0067.170816T1400Z-170819T2200Z/ /RHLL1.1.ER.170816T1400Z.170817T1200Z.170819T0400Z.NO/ 1022 AM CDT Mon Aug 14 2017 ...The flood warning extended until Saturday afternoon...The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Wednesday morning to Saturday afternoon...or until the warning is cancelled. * At 930 AM Monday the stage was 29.5 feet. * Minor flooding is forecast. * Flood stage is 32 feet. * Forecast...Rise above flood stage by late Wednesday morning and continue to rise to near 33.0 feet by Thursday morning. The river will fall below flood stage by Friday before midnight. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ VIII.
357 WGUS84 KSHV 150115 FLSSHV Flood Statement National Weather Service Shreveport LA 815 PM CDT Mon Aug 14 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-160115- /O.CON.KSHV.FL.W.0067.170816T1400Z-170819T2200Z/ /RHLL1.1.ER.170816T1400Z.170817T1200Z.170819T0400Z.NO/ 815 PM CDT Mon Aug 14 2017 The flood warning continues for the Little River Of Louisiana Near Rochelle. * from Wednesday morning to Saturday afternoon...or until the warning is cancelled. * At 7:30 PM Monday The stage was 29.9 feet. * Minor flooding is forecast. * Flood stage is 32.0 feet. * Forecast...Rise above flood stage by late Wednesday morning and continue to rise to near 33.0 feet BY Thursday morning. The river will fall below flood stage by Friday before midnight. * Impact...at 32.0 feet...Expect minor lowland flooding with some camps and recreational areas facing flooding. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ 25
647 WGUS84 KSHV 151523 FLSSHV Flood Statement National Weather Service Shreveport LA 1023 AM CDT Tue Aug 15 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC021-043-059-127-151553- /O.CAN.KSHV.FL.W.0067.000000T0000Z-170819T2200Z/ /RHLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1023 AM CDT Tue Aug 15 2017 The flood warning is cancelled for the Little River Of Louisiana Near Rochelle. * At 930 AM Tuesday the stage was 30.3 feet. * Flood stage is 32 feet. * Forecast...The river will crest below flood stage at 31.0 feet during Wednesday evening. && LAT...LON 3179 9234 3149 9218 3149 9225 3161 9240 3179 9239 $$ VIII.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 10, 8:03 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 10, 8:03 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 803 PM CDT Thu Aug 10 2017 .AVIATION... A few isold shwrs/tstms linger across the region, but should diminish over the next couple of hours, and chances are low that any terminal sites would be affected. Somewhat uncertain as to the extent, but some reductions in flight categories due to fog/stratus around sunrise seem to be a good bet, and any that does develop should diminish by mid morning. Otherwise, afternoon convection will be possible once again, so have included vcts at I-20 and swd terminals. /12/ && .PREV DISCUSSION... /issued 257 PM CDT Thu Aug 10 2017/ DISCUSSION... Weak surface boundary across deep east Texas and North Louisiana continues to generate widespread showers and embedded thunderstorms along and south of interstate 20. Low ceilings from earlier today beginning to become scattered with afternoon heating. Skies to become partly cloudy to mostly clear overnight as upper- level ridge strengthens across the region. Temperatures tonight to fall into the mid 70s. A disturbance within northwest flow along the northern and eastern periphery of the ridge to allow for potential MCS development across the Oklahoma and Texas Panhandles overnight. Complex to reach maturity around daybreak across central Oklahoma before weaking through mid-morning across the interstate 30 corridor. At this time, it appears that the heavier convection will remain west of McCurtain county. However, an additional half an inch of rainfall may be possible across SE Oklahoma and NE Texas on Friday. A series of convective complexes will maintain a heavy rain and flood threat through the weekend across portions of Oklahoma and Northeast Texas. At this time, model solutions are keeping most of the heavy rain outside and west of the Four State region. However, mesoscale forecasting in a northwest flow regime has a higher degree of uncertainty as opposed to larger scale synoptic patterns. Thus, a slight shift to the east could mean the difference between widespread three inches across Interstate 30 and 5 to 6 inches. At this time, no flash flood watches will be necessary in the short term, but a watch may be necessary during the weekend based on convective trends. A further concern is the impact on the Red River as repeated convective complexes move across Oklahoma. GFS is suggesting a 13 inch rainfall bullseye across Ardmore Oklahoma on Saturday night, which, if transpires will lead to higher river levels downstream on the Red River. Upper-level ridge to weaken late in the weekend setting up a more zonal flow pattern maintaining a chance of showers and thunderstorms through the end of the forecast period. Temperatures each day to average from highs in the to lower 90s and lows in the mid 70s each day. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 92 76 92 / 20 40 30 50 MLU 74 91 74 90 / 30 60 40 50 DEQ 73 89 72 88 / 20 60 50 50 TXK 74 90 74 88 / 20 60 40 50 ELD 73 90 72 88 / 20 60 40 50 TYR 76 93 76 93 / 20 30 20 40 GGG 75 92 75 92 / 20 40 20 50 LFK 76 93 76 94 / 20 20 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/05
Hazardous weather outlook, Aug 10, 11:51 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1151 AM CDT Thu Aug 10 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1151 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms expected across much of the ArkLaTex with numerous to widespread convection possible across portions of northeast Louisiana this afternoon. Convection to diminish around sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Widespread precipitation expected on Friday through early next week as a series of embedded disturbances within northwest flow aloft interacts with a moist atmosphere. Gusty winds, moderate to heavy rainfall and consequently localized flooding will be the main threats with the stronger storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, not expected through early afternoon. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:38 PM CDT | Special Weather Statement | SHV | Caldwell, Jackson, Ouachita | 37 min |
| Aug 11, 2:42 PM CDT | Special Weather Statement | SHV | Red River | 48 min |
| Aug 11, 4:36 PM CDT | Special Weather Statement | SHV | Claiborne | 39 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.